Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suffering from calf pain and nausea. Blood test showed elevated liver enzymes. Any ideas?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9062 Questions
I have had two tests a month apart with elevated liver enzymes and have had calf pain for the past three weeks. Ultrasound today to detect clots was negative. Blood test yesterday shows elevated d-dimmer and liver enzymes. Nauseous as well, especially today. Any ideas what could cause this.
Posted Tue, 20 Nov 2012 in Liver and Gall Bladder
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The pain in the calf muscle that you are having could be due to-
1. Calf muscle strain and tear - Usually due to overwork and overstretching of the muscles. Recent increase in leg exercises may cause these. Gradual increase in exercise and pain killers with mild symptoms.
2. Prolonged intake of hormonal therapy like oral pills or HRT might cause this.
3. Muscle ischaemia- associated with diabetes usually. There is acute pain associated with it.
Sometimes, it can be due to dehydration, muscle fatigue or electrolyte abnormalities. It is better to drink sufficient fluid and also see that your intake of electrolytes (sodium, potassium, magnesium ) is sufficient. You can drink Oralyte for this.
The elevated liver enzymes with muscle pain could be due to intake of cholesterol lowering agents.
In case the pain is persistent then you need to get it evaluated by your physician to find out the exact cause.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor